Long periodic shadowing

Brian A. Coomes, Hüseyin Koçak, Kenneth J. Palmer

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

A general theorem for establishing the existence of a true periodic orbit near a numerically computed pseudoperiodic orbit of an autonomous system of ordinary differential equations is presented. For practical applications, a Newton method is devised to compute appropriate pseudoperiodic orbits. Then numerical considerations for checking the hypotheses of the theorem in terms of quantities which can be computed directly from the pseudoperiodic orbit and the vector field are addressed. Finally, a numerical method for estimating the Lyapunov exponents of the true periodic orbit is given. The theory and computations are designed to be applicable for unstable periodic orbits with long periods. The existence of several such periodic orbits of the Lorenz equations is exhibited.

Original languageEnglish (US)
Pages (from-to)55-78
Number of pages24
JournalNumerical Algorithms
Volume14
Issue number1-3
StatePublished - Dec 1 1997

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'Long periodic shadowing'. Together they form a unique fingerprint.

Cite this